MAUDE Adverse Event Report: MULTIFUNCTION ROD FOR INSERTION INSTRUMENTS; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

MULTIFUNCTION ROD FOR INSERTION INSTRUMENTS; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 03.168.010
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: the multifunction rod f/insertion instr (p/n: 03.168.010, lot number: 1l72826) was received at us cq.Visual inspection of the complaint device showed that the distal threaded tip of the device was broken, and broken fragment was not returned.Also, the device was observed to have surface scratches.Reported condition of stripped could not be confirmed but the device was found to be broken.No other defect was observed.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.However, complaint relevant dimensions cannot be taken because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint was confirmed as the device received in broken condition.While a definitive root cause could not be identified.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part: 03.168.010 lot: 1l72826 manufacturing site: (b)(4).Release to warehouse date: 22 november 2018 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 intraoperatively it was identified that multifunction rod f/insertion instrument is defective (screw thread=demolished).No patient consequence reported.During manufacturer's investigation on (b)(6) 2021 of the returned device, it was identified that the distal threaded tip of the device was broken, and broken fragment was not returned.This report is for one (1) multifunction rod for insertion instruments.This is report 1 of 1 for complaint (b)(4).

Brand Name
MULTIFUNCTION ROD FOR INSERTION INSTRUMENTS
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
MDR Report Key12739052
Report Number8030965-2021-09205
Device Sequence Number17168655
Product Code KTT
UDI-Device Identifier07611819657366
UDI-Public(01)07611819657366
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.010
Device Lot Number1L72826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1